Is there a Bi-polar support thread? - Page 20 - Mothering Forums

Forum Jump: 
 
Thread Tools
Old 03-27-2010, 09:01 AM
 
Oceanjones's Avatar
 
Join Date: Mar 2007
Posts: 635
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 0 Post(s)
I understand that the meds aren't "supposed" to mess with me like that but I have always had it happen that way if I don't continue to take it or I take too small of a dose because I metabolize certain drugs very quickly. Zoloft is one of them which is why I held on to them for a mini fix while I was in avoidance.

Anyway, I've been seeing a pdoc. A really involved and fairly open-minded pdoc who I like alright. He's diagnosed me with Bipolar I with anxiety, add, ocd, and ptsd. I went in there armed with loads of research and info which he kind of disregarded in a way ( i guess they have their starting points) and he put me on Abilify. He gave me a bunch of samples and I see him weekly for now. It seemed okay at first them turned into a living hell. the day I moved up to 10mg my body turned into a writhing nest of snakes and I felt like I was dying. I told him it was making me incredibly restless and upping the dose pushed me over the edge. On top of that he also tried Klonopin with me but it didn't do anything other than give me an allergic reaction and give me some pretty major shortness of breath. tried Atavan with the same results and now on Xanax without the shortness of breath so that is good. I ordered Topamax online myself because I wanted it and he was dragging his feet. I told him about it and he is fine with me taking it (so why wouldn't you prescribe it???) but says he won't because it would be off-label. Whatever. He said to talk to my pcp and he will back me up on getting it since I also have migraines. He is going to do some research.

He really wanted to do Lithium but I didn't tolerate it well years ago. He also likes Depakote but one of my triggers is my weight and I refuse to take anything that will make me gain any more weight. FCOL I already need to lose weight as it is!

I'm up to 50mg of topamax and I am feeling so much better. So far I have no side effects but it's been only a little over a week. I don't get sleepy at all but I drink a lot of coffee too.

It's nice to not feel like a manic mess all the time. That abilify was the worst stuff I ever had in my entire life. I gave it a shot because he really thought it would help.

I would have updated sooner but I could only just sit still in the last few days. I never want to go through the nightmare of the last month again.
Oceanjones is offline  
Sponsored Links
Advertisement
 
Old 03-27-2010, 10:08 AM
 
Barefoot~Baker's Avatar
 
Join Date: Dec 2008
Location: Upstate NY
Posts: 712
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 0 Post(s)
Hi all. I wish I had advice for you all when you need it but I hope you will accept hugs instead

Well, I recently went back on meds since I had my baby - on Depakote and zoloft. My racing thoughts have slowed a lot which is a relief.

I'm going through a very difficult time which doesn't help things. I am divorcing my verbally/emotionally abusive alcoholic husband. I'm alone with the kids and very stressed, very worried about our future and finances. My faith helps but my highs and lows are really swinging. One moment I feel like I'm in the depths of hell and then half an hour later I'm calm again. It's exhausting.

I piss myself off, excuse the language. I hate being bipolar!

Anyway, thanks for listening

Single Mom with a BF  stillheart.gif  Mommy to 2 girlsphotosmile2.gif blahblah.gif & 2 boys jog.gifsuperhero.gif nocirc.gif

 wash.gif banghead.gif Using the Law of Attraction candle.gif om.gif Loving my Family  cat.gif 

Barefoot~Baker is offline  
 
User Tag List

Thread Tools


Forum Jump: 

Posting Rules  
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are Off